MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GREENLIGHT HPS; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION GREENLIGHT HPS; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-2090
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stenosis (2263)
Date of Event 11/01/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3: the exact date of the event is unknown.The provided event date, 11/01/2011, was chosen as the best estimate based on the first date mentioned in the article.D4: detailed product information was not provided to bsc.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported to boston scientific via a poster presented at the 112th annual meeting of the japanese urological association that a retrospective analysis was conducted on 929 patients who underwent photoselective vaporization of the prostate (pvp) for benign prostatic hyperplasia (bph) between november 2011 and march 2024 to identify reoperation rates, types of surgeries, and risk factors for reoperation during long-term follow-up.The median patient age was 73 years, with a median preoperative psa of 4.0 ml/dl and a median prostate volume of 50 ml.The median follow-up period was 923 days.The overall reoperation rate was 10.1%, with various types of reoperations including transurethral hemostasis, pvp for prostatic hyperplasia, turp, urethral dilation for bladder neck sclerosis, and transurethral cystolithotripsy for bladder stones.One percent of patients underwent radical prostatectomy due to a subsequent diagnosis of prostate cancer.No significant differences in age, psa, energy, prostate volume, or surgery time were found between the reoperation and non-reoperation groups, although a longer follow-up period was associated with a higher likelihood of reoperation for prostatic hyperplasia.
 
Additional Manufacturer Narrative
B3: the exact date of the event is unknown.The provided event date, 11/01/2011, was chosen as the best estimate based on the first date mentioned in the article.D4: detailed product information was not provided to bsc.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Hayata, n., watanabe, t., miura, t., arakaki, r., mishina, m., & kanno, t.(2025, april).Retrospective study of reoperation in long-term follow-up after photoselective vaporization of the prostate (pvp) for benign prostatic hyperplasia (bph) [conference poster].The 112th annual meeting of the japanese urological association, fukuoka, japan.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.There was no report of a device performance allegation.A dhr and ship history review cannot be performed as the lot number and facility account number were not available.The instructions for use (ifu) were reviewed and did not reveal any evidence of device off-label use or failure to follow instructions.The symptoms experienced by the patient are listed in the ifu warning of potential outcomes.The reported patient symptoms are known risk associated with this device type and indicated as such in the instructions for use.Correction to field h11.Additional mfr narrative b3: the exact date of the event is unknown.The provided event date, 11/01/2011, was chosen as the best estimate based on the first date mentioned in the article.D4: detailed product information was not provided to bsc.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Hayata, n., watanabe, t., miura, t., arakaki, r., mishina, m., & kanno, t.(2025, april).Retrospective study of reoperation in long-term follow-up after photoselective vaporization of the prostate (pvp) for benign prostatic hyperplasia (bph) [conference poster].The 112th annual meeting of the japanese urological association, fukuoka, japan.
 
Event or Problem Description
It was reported to boston scientific via a poster presented at the 112th annual meeting of the japanese urological association that a retrospective analysis was conducted on 929 patients who underwent photoselective vaporization of the prostate (pvp) for benign prostatic hyperplasia (bph) between (b)(6) 2011 and (b)(6) 2024 to identify reoperation rates, types of surgeries, and risk factors for reoperation during long-term follow-up.The median patient age was 73 years; with a median preoperative psa of 4.0 ml/dl and a median prostate volume of 50 ml.The median follow-up period was 923 days.The overall reoperation rate was 10.1%, with various types of reoperations including transurethral hemostasis, pvp for prostatic hyperplasia, turp, urethral dilation for bladder neck sclerosis, and transurethral cystolithotripsy for bladder stones.One percent of patients underwent radical prostatectomy due to a subsequent diagnosis of prostate cancer.No significant differences in age, psa, energy, prostate volume, or surgery time were found between the reoperation and non-reoperation groups, although a longer follow-up period was associated with a higher likelihood of reoperation for prostatic hyperplasia.

Brand Name
GREENLIGHT HPS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
taman perindustrial batu kawan
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22030712
Report Number2124215-2025-30606
Device Sequence Number18182811
Product Code GEX
UDI-Device Identifier00878953004709
UDI-Public(01)00878953004709
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062719
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0010-2090
Device Catalogue Number0010-2090
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2025
Supplement Date Received by Manufacturer06/03/2025
11/05/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date06/25/2025
11/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown